Thunderstorm Wind, Suwannee
- When
- May 3, 1:10 AM EST to 4:18 AM EST
- Where
- Suwannee County, Branford
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.967, -82.933
0110: I-10 westbound mile marker 291 there was an extended cab Ford Pickup with 2 occupants inside. A large tree fell in the road hitting the trucks windshield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
0110: I-10 westbound mile marker 291 there was an extended cab Ford Pickup with 2 occupants inside. A large tree fell in the road hitting the trucks windshield. A medium sized branch from the tree went through the windshield on the passenger side. No injuries reported. 0140: County road (CR) 252 W of CR 349 fire dispatch was sent to remove a tree that fell on the road. 0159: U.S. 129 (Branford area) a propane tank was damaged due to a broken valve by debris from winds.0240: Tree down on highway CR 132.Numerous trees were reported down on roads across the area near Branford during the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 2, 8:21 PM EST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 PM EDT FRI MAY 2 2003 THE LINE OF WATCH BOXES TO OUR NORTH AND WEST THIS EVENING IS A BIT UNSETTLING. NUMEROUS LINES OF STRONG/SEVERE STORMS ARE MARCHING SOUTHEAST THROUGH GA/AL AND THE FL PANHANDLE. IN ADDITION...SPC HAS ADDED SOUTHEAST GEORGIA TO THE DAY1 SLIGHT RISK AREA. AM HOPING THAT LOSS OF DAYTIME HEATING WILL GREATLY THE DIMINISH THE STORMS BUT MODELS SHOW VORTMAX MOVING ACROSS SE GA/NE FL OVERNIGHT WITH SOME LIFT INDICATED. MODELS DO NOT INDICATE MUCH PRECIP OVERNIGHT BUT THEY ALSO DONT HAVE A GOOD HANDLE ON ONGOING CONVECTION. ATMOSPHERE UNSTABLE PER 00Z SOUNDING EVEN AS TEMPS DROP INTO MID 70S THIS EVENING. FOR EVENING UPDATE...WILL KEEP POPS UNCHANGED ACROSS GEORGIA BUT BEEF UP WORDING CONSISTENT WITH SLT RISK. FURTHER SOUTH...THINK ACTIVITY WILL HAVE HARD TIME GETTING SOUTH OF I-10 SO WILL DROP POPS FOR SOUTHERN COUNTIES AT UPDATE. MARINE...CURRENT FCST ON TRACK. NO CHANGES. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1110 PM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA UNTIL 2 AM EST... A LARGE AREA OF SEVERE THUNDERSTORMS ACROSS ALABAMA AND NORTHERN GEORGIA ARE DROPPING RAPIDLY SOUTHEAST TOWARD THE FORECAST AREA. HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF SIGNIFICANT THUNDERSTORM ACTIVITY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
GAZ165-166-030530- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1248 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALL OF CAMDEN COUNTY THROUGH 130 AM... AT 1248 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING ALONG A LINE FROM 10 MILES WEST OF DOCK JUNCTION TO 7 MILES SOUTH OF NAHUNTA...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...COLESBURG...KINGSLAND...HARRIETTS BLUFF AND KINGS BAY BASE THROUGH 130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. DEESE
GAZ162-163-030530- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1256 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CLINCH AND ECHOLS COUNTIES THROUGH 130 AM EDT... AT 1256 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF FARGO TO 4 MILES NORTH OF MAYDAY...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF STEVEN FOSTER STATE PARK TO 11 MILES SOUTH OF LAKELAND...MOVING SOUTH AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY... STATENVILLE...FARGO AND NEEDMORE THROUGH 130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CAMP
FLZ024-025-030615- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT NASSAU AND DUVAL COUNTIES THROUGH 215 AM EDT... AT 130 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF HILLIARD...MOVING SOUTHEAST AT 55 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...CALLAHAN... NASSAU VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL...NORMANDY... OCEANWAY...TALLYRAND AND SAN MARCO THROUGH 215 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CAMP
FLZ020-GAZ162-030630- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 143 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT ECHOLS AND HAMILTON COUNTIES THROUGH 230 AM EDT... AT 143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF JENNINGS...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CROSSROADS...JENNINGS AND JASPER THROUGH 230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
FLZ021-030645- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 AM EDT SAT MAY 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALL OF SUWANNEE COUNTY THROUGH 245 AM... AT 157 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF SUWANNEE SPRINGS TO SUWANNEE RIVER STATE PARK...MOVING SOUTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK...HOUSTON...NEWBURN AND MCALPIN THROUGH 245 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
202 AM EDT SAT MAY 3 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM HAZLEHURST GA WIND DAMAGE
05/02/03 JEFF DAVIS NUMEROUS TREES AND
POWERLINES DOWN COUNTYWIDE.
REPORTED BY LAW ENFORCEMENT
1155 PM ALMA GA WIND DAMAGE
05/02/03 BACON NUMEROUS TREES AND
POWERLINES DOWN COUNTYWIDE.
REPORTED BY LAW ENFORCEMENT
1200 AM DOUGLAS GA WIND DAMAGE
05/03/03 COFFEE NUMEROUS TREES AND
POWERLINES DOWN COUNTYWIDE.
REPORTED BY EMERGENCY
MANAGEMENT
1215 AM PEARSON GA WIND DAMAGE
05/03/03 ATKINSON TWO TREES AND NUMEROUS
POWERLINES DOWN.REPORTED BY
LAW ENFORCEMENT
1200 AM BAXLEY GA WIND DAMAGE
05/03/03 APPLING LARGE TREE FELL ON
TRAILER. REPORTED BY LAW
ENFORCEMENT
1230 AM JESUP GA WIND DAMAGE
05/03/03 WAYNE SEVERAL TREES DOWN.
1230 AM PATTERSON GA WIND DAMAGE
05/03/03 PIERCE NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY LAW ENFORCEMENT
1235 AM MILLWOOD GA WIND DAMAGE
05/03/03 WARE TWO TREES DOWN JUST EAST
OF MILLWOOD. REPORTED BY
LAW ENFORCEMENT
0100 AM HOMERVILLE GA WIND DAMAGE
05/03/03 CLINCH TREES AND POWERLINES DOWN.
REPORTED BY LAW ENFORCEMENTThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354854.